How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4507
Experience:  MD Psychiatry
9385906
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

I am taking Adderall XR 20mg, 2x/day for ADHD. I take 300 mg

This answer was rated:

I am taking Adderall XR 20mg, 2x/day for ADHD. I take 300 mg Gabapentin, 3x/day for Fibromyalgia, Cymbalta DR 30 mg, 1x/day for Fibromyalgia, Metoprolol 50 mg, 2x/day for hypertension, and Tizanidine 2 mg, 3 tablets @ bedtime for sleep. I am trying to figure out the best way to take these medications to ensure I am getting the best effects and ensuring one is not taking away from the other. Started taking the Cymbalta 1 month ago & initially felt great the 1st 2 weeks (some energy, diminished pain, feeling active again) but recently having more trouble sleeping even after taking the Tizanidine and feeling more fatigued again.
JA: How long have you had the pain? What seems to make the pain better or worse?
Customer: 3 years or so. Diagnosed with positive Rheumatoid Factor 1.5 years ago and went to see a Rheumatologist and that's when I began the gabapentin. No positive results for Lupus, Rheumatoid Arthritis, Sjogren's. I wake up with pain. Up and down steps, sitting or standing too long, exercise, in general, always have pain but sometimes it is elevated even when I am not doing anything. Confusing.
JA: Anything else in your medical history you think the psychologist should know?
Customer: Mother had Rheumatoid Arthritis. She also had brain tumor, breast cancer, and passed from liver cancer. I have very bad knee problems (acl tear and meniscus in both knees), mild-moderate carpal tunnel in right hand, elevated ferritan ( which I didn't follow up on), bronchitis and pneumonia at least once a year. Brother committed suicide, sister died in car accident so not sure of any medical history on them. Father had a stroke at 40. I work full time (office) and clean 2 houses on the side ( which is hard on my body).
Greetings.
Welcome to the site.
I am a Psychiatrist and I believe I can help you with your query.
Well, I must confess that you are an extremely brave and resilient individual for working so hard on a daily basis despite having to endure so many conditions. You are an inspiration for others and you should be so proud of yourself.
Now coming back to your question, well i do feel that your drug regime needs revision since timing and dosing of some drugs seem inappropriate which I feel is not helping your conditions.
So I am mentioning below some changes that you can discuss with your doctor and get them carried out and so can thereafter experience some positive results which you deserve.
-- Cymbalta dose needs to be raised to 60 mg at bedtime since the dose 30 mg that you are currently taking is inadequate and sub standard so as to provide you desired benefits.
-- Gabapentin needs to be taken twice a day instead of taking three times a day. So I recommend you to take Gabapentin as 300 mg dose in the morning And 600 mg at bedtime.
-- Metoprolol to be continued at 50 mg dose x 2 times a day and also continue Adderall xr at dose of 20 mg twice a day.
-- Tizanidine at dose of 2 mg , 2 tabs at bedtime instead of 3 tabs because you would be taking 600 mg of Gabapentin and 60 mg Cymbalta at bedtime which also have good sedative action and hence need for 3 tabs of Tizanidine can be bypassed.
Kindly discuss this revised regime with your doctor and make the changes so as to see the improvement.
I hope this helps.
Wish you all the best.
Please kindly leave a POSITIVE RATING if you are satisfied with the answer.
Regards

May i please request you to kindly leave a POSITIVE RATING if you are satisfied with the answer as only then will i be credited for my service.

Regards

Dr. Kaushik and other Mental Health Specialists are ready to help you